Propagating two-dimensional magnetic droplets

Hoefer, Mark and Sommacal, Matteo (2012) Propagating two-dimensional magnetic droplets. Physica D: Nonlinear Phenomena, 241 (9). pp. 890-901. ISSN 0167-2789

Full text not available from this repository. (Request a copy)
Official URL:


Propagating, solitary magnetic wave solutions of the Landau-Lifshitz equation with uniaxial, easy-axis anisotropy in thin (two-dimensional) magnetic films are investigated. These localized, nontopological wave structures, parametrized by their precessional frequency and propagation speed, extend the stationary, coherently precessing "magnon droplet" to the moving frame, a non-trivial generalization due to the lack of Galilean invariance. Propagating droplets move on a spin wave background with a nonlinear droplet dispersion relation that yields a limited range of allowable droplet speeds and frequencies. An iterative numerical technique is used to compute the propagating droplet's structure and properties. The results agree with previous asymptotic calculations in the weakly nonlinear regime. Furthermore, an analytical criterion for the droplet's orbital stability is confirmed. Time-dependent numerical simulations further verify the propagating droplet's robustness to perturbation when its frequency and speed lie within the allowable range.

Item Type: Article
Uncontrolled Keywords: Landau–Lifshitz equation, ferromagnetic materials, spin waves, magnetic droplet, dynamics of domain structures, solitary waves
Subjects: G100 Mathematics
Department: Faculties > Engineering and Environment > Mathematics, Physics and Electrical Engineering
Depositing User: Ellen Cole
Date Deposited: 09 May 2012 11:48
Last Modified: 13 Oct 2019 00:32

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics